Alert archive / California / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at May 12, 2017, 1:51 AM PDT. It took effect at May 12, 2017, 10:00 PM PDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2017, 1:51 AM PDT (08:51 UTC)
- In effect from
- May 12, 2017, 10:00 PM PDT
- Expired
- May 15, 2017, 9:00 AM PDT
- In force
- 59 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
990 WHUS46 KLOX 120851 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 151 AM PDT FRI MAY 12 2017 CAZ034-035-121700- /O.NEW.KLOX.SU.Y.0014.170513T0500Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 151 AM PDT FRI MAY 12 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PDT SUNDAY. * SURF AND TIMING...SURF WILL BUILD THIS EVENING A MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. SURF OF 7 TO 9 FEET WILL BECOME 10 TO 13 FEET BY MIDNIGHT AND PERSIST THROUGH EARLY SUNDAY MORNING BEFORE DIMINISHING TO BELOW 10 FEET. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-121700- /O.NEW.KLOX.BH.S.0011.170513T0500Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 151 AM PDT FRI MAY 12 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH RIP CURRENTS, WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ KAPLAN/DB
9 follow-up statements
444 WHUS46 KLOX 121650 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 AM PDT FRI MAY 12 2017 CAZ034-035-130500- /O.CON.KLOX.SU.Y.0014.170513T0500Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 950 AM PDT FRI MAY 12 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PDT SUNDAY... * SURF AND TIMING...SURF WILL BUILD THIS EVENING AS MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. SURF OF 7 TO 9 FEET WILL BECOME 10 TO 13 FEET BY MIDNIGHT AND PERSIST THROUGH EARLY SUNDAY MORNING BEFORE DIMINISHING TO BELOW 10 FEET. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-130500- /O.CON.KLOX.BH.S.0011.170513T0500Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 950 AM PDT FRI MAY 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ RAT
979 WHUS46 KLOX 130314 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 814 PM PDT FRI MAY 12 2017 CAZ034-035-131600- /O.CON.KLOX.SU.Y.0014.170513T0500Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 814 PM PDT FRI MAY 12 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * SURF AND TIMING...SURF WILL BUILD OVERNIGHT AS MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. SURF WILL BUILD TO 10 TO 13 FEET BY MIDNIGHT AND PERSIST THROUGH EARLY SUNDAY MORNING BEFORE DIMINISHING TO BELOW 10 FEET. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-131600- /O.CON.KLOX.BH.S.0011.170513T0500Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 814 PM PDT FRI MAY 12 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET WILL BE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ THOMPSON/SMITH
469 WHUS46 KLOX 130831 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 131 AM PDT SAT MAY 13 2017 CAZ034-035-131800- /O.CON.KLOX.SU.Y.0014.000000T0000Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 131 AM PDT SAT MAY 13 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * SURF AND TIMING...SURF 10 TO 13 FEET WILL CONTINUE AS A MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS THROUGH SUNDAY MORNING. SURF WILL BEGIN TO DIMINISH LATE SUNDAY MORNING THROUGH THE AFTERNOON TO BELOW 10 FEET. * LOCATIONS...PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-131800- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 131 AM PDT SAT MAY 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET WILL BE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ KAPLAN
630 WHUS46 KLOX 131758 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1058 AM PDT SAT MAY 13 2017 CAZ034-035-140200- /O.CON.KLOX.SU.Y.0014.000000T0000Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1058 AM PDT SAT MAY 13 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * SURF AND TIMING...SURF 10 TO 13 FEET WILL CONTINUE AS A MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS THROUGH SUNDAY MORNING. SURF WILL BEGIN TO DIMINISH LATE SUNDAY MORNING THROUGH THE AFTERNOON TO BELOW 10 FEET. * LOCATIONS...PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-140200- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1058 AM PDT SAT MAY 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET WILL BE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ SWEET
284 WHUS46 KLOX 140138 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 638 PM PDT SAT MAY 13 2017 CAZ034-035-141230- /O.CON.KLOX.SU.Y.0014.000000T0000Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 638 PM PDT SAT MAY 13 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * SURF AND TIMING...SURF 10 TO 13 FEET WILL CONTINUE AS A MODERATELY LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS THROUGH SUNDAY MORNING. SURF WILL BEGIN TO DIMINISH LATE SUNDAY MORNING THROUGH THE AFTERNOON TO BELOW 10 FEET. * LOCATIONS...PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-141230- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 638 PM PDT SAT MAY 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET WILL BE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ SWEET
427 WHUS46 KLOX 141146 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 446 AM PDT SUN MAY 14 2017 CAZ034-035-141600- /O.CON.KLOX.SU.Y.0014.000000T0000Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 446 AM PDT SUN MAY 14 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * SURF AND TIMING...SURF 9 TO 11 FEET WILL MOVE ACROSS THE ADJACENT COASTAL WATERS THIS MORNING. SURF WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. * LOCATIONS...PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-142000- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 446 AM PDT SUN MAY 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. THE HIGHEST SURF WILL BE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
707 WHUS46 KLOX 141616 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 916 AM PDT SUN MAY 14 2017 CAZ034-035-141730- /O.EXP.KLOX.SU.Y.0014.000000T0000Z-170514T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 916 AM PDT SUN MAY 14 2017 ...HIGH SURF ADVISORY HAS EXPIRED... EXPECT IMPROVING CONDITIONS ON THE CENTRAL COAST. $$ CAZ040-041-150030- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 916 AM PDT SUN MAY 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. THE HIGHEST SURF WILL BE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ SWEET
814 WHUS46 KLOX 150013 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 513 PM PDT SUN MAY 14 2017 CAZ040-041-150815- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 513 PM PDT SUN MAY 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET. THE HIGHEST SURF WILL BE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ KAPLAN
788 WHUS46 KLOX 150811 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 111 AM PDT MON MAY 15 2017 CAZ040-041-151600- /O.CON.KLOX.BH.S.0011.000000T0000Z-170515T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 111 AM PDT MON MAY 15 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. THE HIGHEST SURF WILL BE ON WEST-FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 11, 8:23 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 11, 8:23 PM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
823 PM PDT Thu May 11 2017
.SYNOPSIS...
Onshore flow will bring overnight low clouds and fog to the coast
and some valleys...otherwise fair inland with normal
temperatures for much of the coming week. Gusty north winds are
expected Friday into Saturday as a low approaches. The low may
linger over the area through Tuesday...deepening the marine layer
with temperatures near normal. Gusty winds and a slight chance of
rain could occur by midweek.
&&
.SHORT TERM...(THU-SUN)
Latest satellite imagery showed disorganized low clouds well off
the coast out ahead of a line of mainly low clouds associated with
a weakening cold front pushing through Central California. Low
clouds are expected to return to most coastal and valley areas
tonight However, the current forecast may be a bit aggressive
with low cloud timing and extent, with low confidence overall for
the overnight forecast period. For Friday, a trough of low
pressure passing well to the north will support increasing
northwesterly flow and lowering 500 mb heights. This will result
in 3 to 10 degrees of cooling north of Point conception, the
mountains, and Antelope Valley with the most significant cooling
across interior areas. Low clouds are expected to dissipate by the
afternoon across most areas, but a few locations south of Santa
Barbara City may hang onto clouds right at the coast into the
afternoon.
Will be issuing wind advisories shortly, starting Friday
afternoon for the Central Coast, Santa Barbara South Coast, and
adjacent mountains.
***From previous discussion***
Peak winds from the northwest to north are expected in most areas
on Friday night where wind advisories will likely become more
widespread across Southwest California. The strongest winds are
expected to occur across the Santa Ynez mountains/SBA south coast,
as well as the I-5 corridor in the LA county mountains. These
areas will likely see wind gusts in the 45-55 mph range with
isolated gusts up 60 mph possible near Montecito Hills and
Whitaker Peak. Projected pressure gradients for this event are
around -5 mb between Santa Barbara and Santa Maria, and around -6
mb between Santa Barbara and Bakersfield. The combination of these
projected pressure gradients and favorable upper level wind
support should bring a widespread strong wind event for the Santa
Ynez mountains/SBA south coast Friday night, with warning level
wind gusts possible in the foothills. Northerly winds also
expected to filter down to portions of the LA/Ventura county
valleys and LA county coast late Friday night into Saturday
morning where additional wind advisories may be required. This
northerly flow expected to bring warmer temperatures to
coast/valley areas on Saturday.
Another upper level trough will move into California on Sunday
bringing increasing onshore flow and a cooling trend to the
region.
.LONG TERM...(MON-THU)
Our upper low that moves through California on Sunday will then
drift into the Great Basin by late Monday. Yet then another upper
low will drop into the Pac NW Tue, then drop southward through
California Tuesday night into Wednesday. 12z GFS model trending
further west with this system, so have introduced a slight chance
of showers across portions of LA County as well as interior
sections of Southwest California for Tuesday night into Wednesday.
While this system is still well out into the future, it does have
some fairly cold air aloft for this time of year, so convective
precipitation and mountain snow showers not out of the question.
Otherwise look for periods of windy conditions and cool
temperatures during the extended forecast.
&&
.AVIATION...12/0025Z...
At 2330Z, the marine inversion at KLAX was based at 1500 feet.
The top of the inversion was 2400 feet with a temperature of 16
degrees Celsius.
Low confidence in the flight categories for low cigs/vsbys at
coastal and valley TAF sites. Moderate confidence in the timing of
low/cigs vsbys. There is a 20 percent chance that VFR cigs/vsbys
prevail at KBUR, KVNY and KSMO. Flight category may be off by one
with several changes in category possible between 06Z and 19Z.
Timing of low cigs/vsbys may be off by up to 2 hours.
KLAX...Low to moderate confidence in TAF. Flight category may be
off by one with several changes in category possible between 06Z
and 19Z. Timing of low cigs/vsbys may be off by up to 2 hours.
KBUR...Low to moderate confidence in TAF. There is a 20 percent
chance that VFR cigs/vsbys prevail. Flight category may be off by
one with several changes in category possible between 08Z and
16Z. Timing of low cigs/vsbys may be off by up to 2 hours.
&&
.MARINE...11/800 PM...
For the Outer Waters, high confidence in current forecast. Tonight
through Friday morning, northwest winds will increase to SCA
levels then increase to Gale force levels by Friday afternoon
with gusts 35 to 40 knots. Gale force winds will continue through
Sunday night and could continue through Monday and Tuesday. There
may be a slight with winds 20 to 30 knots for a few hours on
Sunday.
For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, winds and seas will
remain below SCA levels through this evening. Tonight and Friday
morning, winds will increase to SCA levels then increase further
to Gale force Friday afternoon/evening. For Saturday through
Tuesday, strong SCA level winds will be expected in the
afternoon/evening hours (with a 20% chance of Gale force winds
developing). For the waters south of Point Conception, winds and
seas will remain below SCA levels through tonight. On Friday,
winds will increase with SCA conditions likely through early next
week (especially in the afternoon/evening hours). Additionally,
there will be a 30% chance of Gale force gusts across western
sections Friday through Tuesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon to 10 PM PDT Friday for
zones 34-35. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM Friday to 11 AM PDT
Saturday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 AM to 3 PM PDT Friday
for zone 645. (See LAXMWWLOX).
Gale Warning in effect from 3 PM to 9 PM PDT Friday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM to 9 PM PDT Friday
for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Friday for
zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 9 AM Friday to 9 PM PDT Sunday
for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
High surf and strong rip currents are possible this weekend
at area beaches. Gusty northwest to north winds will affect
portions of Southwest California Saturday and again during the
middle of next week, bringing elevated fire weather concerns to
the region.
&&
PUBLIC...Munroe/Gomberg
AVIATION...Munroe
MARINE...Thompson/Smith
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:24 PM PDT | Wind Advisory | LOX | Los Angeles | 55 hr |
| May 12, 1:51 AM PDT | High Surf Advisory | LOX | 55 hr |
Nearby
Beach Hazards Statements in California, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.